Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
my wife,36 years of age. Has three children, is having half a tab of Trinicalm plus everynight. The third kid is 7 months and breast feeding. will that cause any problem to the kid? And what tab should be given in alternate?What problems the kid might have?
Hello I believe I can help you with your concern
I understand your worries about with the medication and if it will impact your child, and it is good that you are taking the proactive approach in asking.
May I ask, for what condition is your wife taking the medication?
anxiety, tension, suddenly getting angry, no sleep in the night.
Okay, well actually little is known about what impact this medication has on a child during breast feeding, but there is a strong possibility that the active ingredient of this medication may pass from the milk to the child.
Here is a link describing the overview of it to you
Stelazine is another brand name for Trinicalm plus
So what is the alternate tab i should give her? Which doesnt effect my child.
Well that is the difficult part, there are no anti-anxiety medications that are 100 percent safe for your child. But there is a medication called Lorazepam, which is very effective for anxiety, and is in a class called "probably safe" for your wife to take and not effect the child greatly. Here is a link to a list of medications that are safe to take while breastfeeding.
Most likely the Trinicalm is safe for your child if your wife's physician believes so, but if you are worried she can always try the Lorazepam which is considered "probably safe"
wife is still feeding the child since he was born. Now he is 7 months. what are the symtoms the kid might show in future or now.
There is so little evidence on the use of this medication while breast feeding that we do not know what symptoms may show up in your child if any. Most likely nothing will happen to your child and your child will not be harmed at all though based on the research that we at this moment.
What I would advise to be on the look out for are any side effects to the use of this medication that may trigger an allergic reaction, so look for a rash, fever, redness, and warmth of skin, but I assume if you have not seen that by now then there will not be an allergic reaction in the future.
So its better continue the same i suppose?
Does your wife's physician know that she is breastfeeding while using this medication?
My marriage was on 2001 i know that she is having that from then. On those days she was having respiridone. But after she was pregnant for the first time we asked the doctor and said to have a half of trinicalm plus.
Most likely if this is a standard dose of the Trinicalm Plus and your wife's physician was made aware that she will be breastfeeding while using this medication, then I believe your child will not be harmed by this medication.
I would continue the use of the medication and if you have seen no allergic reaction in your child by now, then it is definitely safe to use.
All three are fine. the elder two are having wheezing problems but that i think is from her mother Because she is having from her childhood. But till now the third kid very fine.
Then I would not worry at all, I believe your child that is breast feeding will be fine like the other two children.
Is there anything else I can assist you with?
thanks a lot doctor. i am happy with u,re answer.
Anytime, I am always happy to help
If you have any other questions or concerns please feel free to contact me at anytime.
I hope I provided you with excellent service